The Annals of Probability

The Asymptotic Distribution of Sums of Extreme Values from a Regularly Varying Distribution

Sandor Csorgo and David M. Mason

Full-text: Open access

Abstract

Let $X_{1,n} \leqq \cdots \leqq X_{n,n}$ be the order statistics of $n$ independent and identically distributed positive random variables with common distribution function $F$ satisfying $1 - F(x) = x^{-\alpha}L^\ast(x), x > 0$, where $\alpha$ is any positive number and $L^\ast$ is any function slowly varying at infinity. We give a complete description of the asymptotic distribution of the sum of the top $k_n$ extreme values $X_{n+1-k_n,n}, X_{n+2-k_n,n}, \ldots, X_{n,n}$ for any sequence of positive integers $k_n$ such that $k_n \rightarrow \infty$ and $k_n/n \rightarrow 0$ as $n \rightarrow \infty$.

Article information

Source
Ann. Probab., Volume 14, Number 3 (1986), 974-983.

Dates
First available in Project Euclid: 19 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aop/1176992451

Digital Object Identifier
doi:10.1214/aop/1176992451

Mathematical Reviews number (MathSciNet)
MR841597

Zentralblatt MATH identifier
0593.60034

JSTOR
links.jstor.org

Subjects
Primary: 60F05: Central limit and other weak theorems
Secondary: 62G30: Order statistics; empirical distribution functions

Keywords
Regular variation sums of extreme values asymptotic distribution

Citation

Csorgo, Sandor; Mason, David M. The Asymptotic Distribution of Sums of Extreme Values from a Regularly Varying Distribution. Ann. Probab. 14 (1986), no. 3, 974--983. doi:10.1214/aop/1176992451. https://projecteuclid.org/euclid.aop/1176992451


Export citation